[-] Show simple item record

dc.contributor.authorSmith, Clarissaeng
dc.contributor.authorVelazquez, Salmaeng
dc.contributor.authorHoang, Nguyeneng
dc.contributor.authorSharif, Mohamedeng
dc.contributor.authorSethi, Roopaeng
dc.date.issued2019-01eng
dc.descriptioneng
dc.description.abstractIncreased awareness of opioid overuse in recent years has brought a new set of problems for both patients and clinicians. A 36-year-old woman with severe opioid use disorder began self-treating withdrawal symptoms with increasing amounts of Loperamide according to self-help information she obtained on YouTube. With dangerous “advice” so readily accessible on the internet, it is difficult to protect individuals from harmful physiologically-driven addiction behaviors. However, there are several possibilities for risk reduction including restricting access to loperamide or increasing accessibility to medication assisted treatment.eng
dc.description.bibrefIncludes bibliographical referenceseng
dc.description.statementofresponsibilityClarissa Smith (1), Salma Velazquez (2), Nguyen Hoang (1), Mohamed Sharif (2), Roopa Sethi (2) ; 1. University of Kansas School of Medicine. 2. University of Kansas Health system.eng
dc.format.extent3 pageseng
dc.identifier.citationAm J Hosp Med 2019 Jan;3(1):2019.001 https://doi.org/10.24150/ajhm/2019.001
dc.identifier.urihttps://doi.org/10.24150/ajhm/2019.001eng
dc.identifier.urihttps://hdl.handle.net/10355/82682
dc.publisherUniversity of Missouri, Department of Medicine, Division of Hospital Medicineeng
dc.relation.ispartofAmerican journal of hospital medicine, volume 3, issue 1 (2019 January-March)eng
dc.relation.ispartofseriesCase Reporteng
dc.rightsOpenAccess.eng
dc.rights.licenseThis work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 License.
dc.sourceHarvested from the American Journal of Hospital Medicine website (https://medicine.missouri.edu/departments/medicine/divisions/hospital-medicine/american-journal-of-hospital-medicine) in 2021.eng
dc.subjectOpioid Use Disordereng
dc.subjectOpioid Withdrawaleng
dc.subjectLoperamide Abuseeng
dc.subjectBuprenorphineeng
dc.subjectMedication Assisted Treatment.eng
dc.titleDangerous use of loperamide to counteract withdrawal symptoms from prescription opiateseng
dc.typeArticleeng


Files in this item

[PDF]

This item appears in the following Collection(s)

[-] Show simple item record